Alert archive / Oklahoma / Tornado Warnings in 2022

Tornado Warning 60, NWS Norman, OK

November 4, 2022Atoka County, Bryan County, Oklahoma

NWS Norman, OK issued this tornado warning at Nov 4, 2022, 3:03 PM CDT for Atoka County, Bryan County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 4, 2022, 3:03 PM CDT (20:03 UTC)
Expired
Nov 4, 2022, 3:30 PM CDT
In force
27 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Atoka County, OK, Bryan County, OK

The radar

The Norman radar (KTLX), 180 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Nov 4, 1:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

912 
WFUS54 KOUN 042003
TOROUN
OKC005-013-042030-
/O.NEW.KOUN.TO.W.0060.221104T2003Z-221104T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
303 PM CDT Fri Nov 4 2022

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Northeastern Bryan County in southeastern Oklahoma...
  Southeastern Atoka County in southeastern Oklahoma...

* Until 330 PM CDT.
    
* At 303 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Bokchito, moving northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Bokchito, Bennington and Darwin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3416 9598 3415 9597 3414 9597 3414 9595
      3412 9594 3405 9594 3398 9610 3402 9617
      3426 9599 3425 9578 3416 9578
TIME...MOT...LOC 2003Z 223DEG 36KT 3404 9609 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Mahale
2 follow-up statements
782 
WWUS54 KOUN 042020
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
320 PM CDT Fri Nov 4 2022

OKC013-042030-
/O.CAN.KOUN.TO.W.0060.000000T0000Z-221104T2030Z/
Bryan OK-
320 PM CDT Fri Nov 4 2022

...THE TORNADO WARNING FOR NORTHEASTERN BRYAN COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3426 9599 3425 9581 3416 9590 3416 9606
TIME...MOT...LOC 2020Z 219DEG 38KT 3420 9596 

$$

OKC005-042030-
/O.CON.KOUN.TO.W.0060.000000T0000Z-221104T2030Z/
Atoka OK-
320 PM CDT Fri Nov 4 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
SOUTHEASTERN ATOKA COUNTY...
    
At 320 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Lane, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Atoka County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3426 9599 3425 9581 3416 9590 3416 9606
TIME...MOT...LOC 2020Z 219DEG 38KT 3420 9596 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Mahale
550 
WWUS54 KOUN 042024
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
324 PM CDT Fri Nov 4 2022

OKC005-042034-
/O.EXP.KOUN.TO.W.0060.000000T0000Z-221104T2030Z/
Atoka OK-
324 PM CDT Fri Nov 4 2022

...THE TORNADO WARNING FOR SOUTHEASTERN ATOKA COUNTY WILL EXPIRE AT
330 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

LAT...LON 3426 9599 3425 9581 3416 9590 3416 9606
TIME...MOT...LOC 2024Z 223DEG 36KT 3423 9593 

$$

Mahale

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Nov 4, 2:30 PM CDT, 33 minutes earlier.

Area forecast discussion, Nov 4, 2:30 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Norman OK
230 PM CDT Fri Nov 4 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Saturday)
Issued at 228 PM CDT Fri Nov 4 2022

The cold front responsible for today's active weather will be
exiting our forecast area this evening, bringing the chance for
severe weather further to the south and east. Behind it, an Arctic
airmass is in place with temperatures already in the low 40s per
regional observations. Lingering showers will be likeliest in a
developing deformation band in northwest and north Oklahoma shortly
after sunset. The upper-level low will be directly stacked over this
band, and with very cold air aloft most mesoscale models indicate
that some of the precipitation will fall as snow. With a warm ground
and marginal surface temperatures (near or perhaps even a smidge
above freezing), accumulations are not expected. Rain and snow
should taper off as the deformation band pivots out of the area
after midnight.

Meister

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 228 PM CDT Fri Nov 4 2022

Conditions will clear tomorrow with rapid height rises following the
passage of the trough. Because of the strength of the cold front,
highs will likely  remain in the lower 60s. However, as a ridge
builds back in to our east over the weekend and into early next
week, temperatures will once more warm to above normal on the
strength of return southerly flow. By Monday, 60s dewpoints will
have returned to at least our southern CWA. Given the anomalously
strong moisture and a trough once more digging into the west coast,
storm chances will exist from Monday evening through Tuesday
evening. Another chance for rain will exist Thursday across much of
the area. The forecast will be refined further as confidence
increases.

Meister

&&

.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Fri Nov 4 2022

Showers and thunderstorms along a cold front will continue to
impact aviation weather this afternoon. The front is currently
from SWO to OUN to SPS and continuing southeastward. Storms have
developed behind it, with conditions frequently dropping into
MVFR/IFR. Gusty northwest winds and low ceilings can be expected
for several hours behind the front, with clearing occurring from
west to east overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  35  61  47  71 /  10   0   0   0
Hobart OK         33  63  44  71 /   0   0   0   0
Wichita Falls TX  38  69  51  79 /   0   0   0   0
Gage OK           29  66  37  67 /  50   0   0   0
Ponca City OK     34  62  43  68 /  40   0   0   0
Durant OK         40  63  48  75 /  30   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...04
Hazardous weather outlook, Nov 4, 2:44 PM CDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
244 PM CDT Fri Nov 4 2022

OKZ004>048-050>052-TXZ083>090-051945-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
244 PM CDT Fri Nov 4 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
The greatest severe weather risk will be across southeast
Oklahoma, where tornadoes, damaging wind gusts, and large hail are
possible during the afternoon and evening hours. This area of
greatest concern will be near and east of Ardmore, Ada, and
Holdenville.

Farther to the north and west, strong to severe thunderstorms may
develop along a cold front and dryline as they move from west to
east this morning into the afternoon. The primary hazards will be
damaging wind gusts and large hail with a low tornado risk.

Thunderstorms should end from west to east Friday afternoon
through the evening hours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
The next chance for thunderstorms will be Monday into Tuesday,
mainly across southeast and central Oklahoma. Organized severe
storms are not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Nov 4, 2:05 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
205 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     2 SW CALERA             33.91N 96.46W
11/04/2022                   BRYAN              OK   EMERGENCY MNGR

            MOBILE HOMES DAMAGED AROUND PLATTER AND
            CALERA.

&&

MDU
Special weather statement, Nov 4, 2:09 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Norman OK
209 PM CDT Fri Nov 4 2022

OKZ023-038-044-041945-
Cotton OK-Caddo OK-Comanche OK-
209 PM CDT Fri Nov 4 2022

...A strong thunderstorm will impact portions of central Comanche,
southern Caddo and northwestern Cotton Counties through 245 PM CDT...

At 209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Faxon, moving northeast at 55 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Lawton, Elgin, Geronimo, Fletcher, Sterling, Chattanooga, Faxon,
southeastern Lake Ellsworth and eastern Fort Sill.

This includes Interstate 44 between mile markers 23 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3443 9866 3444 9866 3490 9829 3476 9809
      3469 9809 3468 9810 3468 9814 3464 9814
      3432 9850
TIME...MOT...LOC 1909Z 218DEG 47KT 3444 9854

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Zwink
Local storm report, Nov 4, 2:12 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
212 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     1 N CALERA              33.95N 96.43W
11/04/2022                   BRYAN              OK   EMERGENCY MNGR

            TREES AND POWERLINES DOWN AT CALERA HIGH
            SCHOOL. TIME ESTIMATED VIA RADAR.

&&

MDU
Local storm report, Nov 4, 2:26 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             ARCHER CITY             33.59N 98.63W
11/04/2022  M1.00 INCH       ARCHER             TX   TRAINED SPOTTER

&&

MDU
Special weather statement, Nov 4, 2:33 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Norman OK
233 PM CDT Fri Nov 4 2022

OKZ052-042000-
Bryan OK-
233 PM CDT Fri Nov 4 2022

...A strong thunderstorm will impact portions of central Bryan County
through 300 PM CDT...

At 233 PM CDT, Doppler radar was tracking a strong thunderstorm near
Achille, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Durant, Caddo, Bokchito, Achille, Bennington, Kemp, Armstrong,
Hendrix, Blue, Utica, Albany and Calera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3377 9628 3377 9629 3374 9631 3370 9636
      3372 9637 3375 9641 3378 9643 3378 9648
      3416 9633 3416 9627 3404 9595
TIME...MOT...LOC 1933Z 208DEG 41KT 3384 9637

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Mahale
Local storm report, Nov 4, 2:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
249 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     2 SW CALERA             33.91N 96.45W
11/04/2022                   BRYAN              OK   PUBLIC

            SOCIAL MEDIA IMAGES OF 18-WHEELER OVERTURNED
            ON US-75 SOUTHWEST OF CALERA. TIME ESTIMATED
            VIA RADAR.

&&

MDU

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 2:40 AM CDTSpecial Weather StatementOUNHarper35 min
Nov 4, 3:18 AM CDTSevere Thunderstorm WarningOUNHarper27 min
Nov 4, 3:54 AM CDTSpecial Weather StatementOUNHarper21 min
Nov 4, 4:10 AM CDTSpecial Weather StatementOUNHarper20 min
Nov 4, 4:26 AM CDTSpecial Weather StatementOUNHarper34 min
Nov 4, 4:56 AM CDTSpecial Weather StatementOUNHarper19 min
Nov 4, 5:23 AM CDTSpecial Weather StatementOUNHarper37 min
Nov 4, 6:22 AM CDTSpecial Weather StatementOUNWoodward38 min
Nov 4, 6:52 AM CDTSpecial Weather StatementOUNHarmon23 min
Nov 4, 6:56 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon38 min
Nov 4, 7:25 AM CDTSpecial Weather StatementOUNBeckham35 min
Nov 4, 7:47 AM CDTSpecial Weather StatementOUNCuster28 min
Nov 4, 7:52 AM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Washita53 min
Nov 4, 8:09 AM CDTSpecial Weather StatementOUNMajor36 min
Nov 4, 8:14 AM CDTSpecial Weather StatementOUNGarfield31 min
Nov 4, 8:21 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major39 min
Nov 4, 8:46 AM CDTSpecial Weather StatementOUNMajor29 min
Nov 4, 8:52 AM CDTSpecial Weather StatementOUNKay38 min
Nov 4, 9:01 AM CDTSpecial Weather StatementOUNGrant29 min
Nov 4, 9:15 AM CDTSpecial Weather StatementOUNAlfalfa, Garfield, Grant, Major45 min
Nov 4, 9:59 AM CDTSpecial Weather StatementOUNGrant31 min
Nov 4, 10:16 AM CDTSpecial Weather StatementOUNMajor44 min
Nov 4, 10:41 AM CDTSpecial Weather StatementOUNWashita34 min
Nov 4, 11:35 AM CDTSpecial Weather StatementOUNGrant25 min
Nov 4, 11:36 AM CDTSpecial Weather StatementOUNJackson24 min
Nov 4, 11:52 AM CDTSevere Thunderstorm WarningOUNJackson23 min
Nov 4, 12:16 PM CDTSpecial Weather StatementOUNKiowa29 min
Nov 4, 12:22 PM CDTSpecial Weather StatementOUNAlfalfa, Grant53 min
Nov 4, 12:39 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Kiowa, Washita20 min
Nov 4, 12:55 PM CDTSpecial Weather StatementOUNMarshall35 min
Nov 4, 1:08 PM CDTTornado WarningOUNBryan52 min
Nov 4, 1:10 PM CDTSpecial Weather StatementOUNTillman35 min
Nov 4, 1:16 PM CDTSpecial Weather StatementOUNBlaine29 min
Nov 4, 1:21 PM CDTSevere Thunderstorm WarningOUNComanche, Tillman39 min
Nov 4, 1:34 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman41 min
Nov 4, 1:40 PM CDTTornado WarningOUNAtoka, Bryan50 min
Nov 4, 1:42 PM CDTSpecial Weather StatementOUNGarfield33 min
Nov 4, 2:05 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan3 hr
Nov 4, 2:09 PM CDTSpecial Weather StatementOUNComanche36 min
Nov 4, 2:14 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka46 min
Nov 4, 2:20 PM CDTTornado WarningOUNAtoka25 min
Nov 4, 2:33 PM CDTSpecial Weather StatementOUNBryan27 min
Nov 4, 2:38 PM CDTTornado WarningOUNBryan37 min
Nov 4, 2:54 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens20 min
Nov 4, 3:34 PM CDTFlash Flood WarningOUNAtoka, Bryan, Johnston, Marshall5 hr
Nov 4, 3:36 PM CDTSpecial Weather StatementOUNMarshall24 min
Nov 4, 3:42 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall, Murray48 min
Nov 4, 3:50 PM CDTAreal Flood AdvisoryOUNAtoka, Coal, Johnston, Marshall, Pontotoc3 hr
Nov 4, 4:01 PM CDTSevere Thunderstorm WarningOUNBryan44 min
Nov 4, 4:06 PM CDTFlash Flood WarningOUNAtoka, Coal, Hughes, Johnston, Pontotoc4 hr
Nov 4, 4:48 PM CDTSpecial Weather StatementOUNCoal, Hughes27 min

Nearby

Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.